Discussions that mention levothroid

Thyroid Disorders board


[FONT="Comic Sans MS"][COLOR="Navy"]Greetings, I am a 62-year-old hypothyroid patient who has worked upward to a dose of 150 mcgs Levothroid over a period of 13 months. Although the leveling process was rather miserable for me, I did get gradually better from time for one lab/dose increase until time for the next. Feeling much better now.

I have done a lot of research, talking to medical professionals I trust. I feel fortunate I have been able to get this far with treatment. I presented with high cholesterol, but that is because the good cholesterol was amazingly high. Everything else was quite low within normal range. I don't know if that is why treatment has been more possible for me or not.

I do know that, the older we are when diagnosed, the greater the chance the doctor will not even treat or may not be able to treat to as optimal levels as if we were younger and had no other health issues.

I am wondering if something is causing a false reading in TSH for you since, other than elevated cholesterol, you seem to not be symptomatic and you state the other tests are within normal range. In general, I would expect lower in range (T3/T4) would be more likely to be ok for us as we get older than it would feel for a younger individual.

Do you have your latest labs, including the lab ranges? If so, would you mind posting them? Without the ranges they won't tell us much of anything, so be sure to include those. Were the T3 and T4 tests "free" or "total" tests?

As far as a switch to another brand is concerned, unless you are having an allergic reaction to the fillers in the Levoxyl, I don't think it would help. The hormone is the same and switching between the brands is not advised. You get the same amount of hormone in each 88 mcg Levoxyl tablet. You get the same amount of hormone in each 88 mcg Synthroid tablet. If you switch to 88 mcg Synthroid from 88 mcg Levoxyl, that might change the amount of hormone enough to throw off the titration process for you.





[/FONT]